Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 36, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 11, 2015, 1:58 PM EDT for Beaufort County, Hyde County, Pamlico County, North Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2015, 1:58 PM EDT (17:58 UTC)
- Expired
- Jul 11, 2015, 3:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Hyde County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 62 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 1:09 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127
WUUS52 KMHX 111758
SVRMHX
NCC013-095-137-111900-
/O.NEW.KMHX.SV.W.0036.150711T1758Z-150711T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
158 PM EDT SAT JUL 11 2015
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PAMLICO COUNTY IN EASTERN NORTH CAROLINA...
SOUTHWESTERN MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA...
SOUTHEASTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 300 PM EDT
* AT 157 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR AURORA FERRY TERMINAL...OR
19 MILES SOUTHEAST OF RIVER ROAD...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
AURORA FERRY TERMINAL...AURORA...VANDEMERE AND MESIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 3522 7659 3520 7659 3514 7660 3515 7661
3524 7683 3539 7680 3541 7658 3527 7660
3533 7659 3541 7654 3534 7655 3541 7653
3540 7632 3532 7650 3522 7650 3524 7659
3512 7656
TIME...MOT...LOC 1757Z 278DEG 13KT 3532 7673
$$
051 follow-up statement
181
WWUS52 KMHX 111824
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
224 PM EDT SAT JUL 11 2015
NCC013-095-137-111900-
/O.CON.KMHX.SV.W.0036.000000T0000Z-150711T1900Z/
PAMLICO NC-MAINLAND HYDE NC-BEAUFORT NC-
224 PM EDT SAT JUL 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHEASTERN PAMLICO...SOUTHWESTERN MAINLAND HYDE AND
SOUTHEASTERN BEAUFORT COUNTIES...
AT 223 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF AURORA FERRY
TERMINAL...OR 25 MILES SOUTHEAST OF RIVER ROAD...MOVING EAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
MESIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES
AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE
SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3522 7659 3520 7659 3514 7660 3515 7661
3525 7672 3539 7673 3541 7658 3527 7660
3533 7659 3541 7654 3534 7655 3541 7653
3540 7632 3532 7650 3522 7650 3524 7659
3512 7656
TIME...MOT...LOC 1823Z 278DEG 13KT 3531 7661
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 12:33 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 11, 12:33 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1233 PM EDT SAT JUL 11 2015 .SYNOPSIS... A WEAK FRONT WILL REMAIN OVER THE EASTERN NC WHILE AN AREA OF LOW PRESSURE APPROACHES FROM THE NORTHWEST LATE THIS AFTERNOON. THE LOW WILL CROSS EASTERN TONIGHT AND SLOWLY MOVE AWAY FROM THE NC COAST SUNDAY INTO SUNDAY NIGHT. AN INLAND TROUGH WILL DEVELOP AGAIN EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 1230 PM SATURDAY...MINOR TWEAKS TO INIT T/TD AND PRECIP FOR LATER THIS AFTN OTRW NO SIG CHANGES ON UPDATE. A STRONG SHORTWAVE/VORTMAX ACROSS WV/VA WILL MOVE SOUTHEAST INTO THE AREA THIS AFTERNOON AS AN AREA OF LOW PRESSURE DEVELOPS ALONG THE WEAK/STALLED BOUNDARY WELL INLAND AND TRAVERSES NORTHEASTERN NC BY LATE AFTERNOON. HI RES MODELS SHOW CONVECTION DVLPG ACRS THE NRN TIER CWA BY MID AFTN PROGRESSING SE TO THE COAST THROUGH THE EVE HOURS ASSOCD WITH THE SFC LOW CONVERGENCE AND UPR LVL SUPPORT. CONT CATEGORICAL POPS FOR FAR NORTHEASTERN AREAS, DARE/TYRRELL COUNTIES, LIKELY POPS ACROSS THE HWY 264 AREA, WITH CHANCE POPS ELSEWHERE BY MID AFTERNOON. FORECAST SOUNDINGS ALONG HWY 64 INDICATE PWATS INCREASING TO NEAR 2.25 INCHES, 2 STANDARD DEVIATIONS ABOVE NORMAL FOR MID JULY. BULK SHEAR INCREASES TO AROUND 35 KT BY 21Z WITH 0-3KM STORM-RELATIVE HELICITY BUILDING TO 250-300 M2/S2, SUGGESTING SUPPORT FOR SEVERE CONVECTION AHEAD OF THE SURFACE LOW LATE THIS AFTERNOON AND EARLY EVENING. DAMAGING WIND GUSTS, SMALL HAIL, AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS, THOUGH CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO GIVEN THE FAVORABLE SHEAR PROFILE. HIGH TEMPERATURES WILL POSSESS A GRADIENT FROM THE RELATIVELY COOLER NORTHERN OUTER BANKS TO THE HOTTER SOUTHWESTERN PORTIONS ACROSS DUPLIN/ONSLOW COUNTIES. EXPECT HIGHS IN THE MID/UPPER 80S NORTHEAST TO MID/UPPER 90S SOUTHWEST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... AS OF 315 AM SATURDAY...THE UPPER SHORTWAVE AND ASSOCIATED SURFACE LOW WILL MOVE OFF THE NORTHERN/CENTRAL OUTER BANKS AROUND MIDNIGHT, BRINGING AN END TO PRECIP FROM WEST TO EAST LATE TONIGHT. STRONGEST STORMS MAY MAINTAIN THROUGH 03-04Z THEN WANE AS UPPER SUPPORT SHIFTS OFFSHORE. HAVE TRENDED POPS TO REFLECT MOVEMENT OF SHORTWAVE/SURFACE LOW. TEMPS WILL BE TRICKY TONIGHT DUE TO CLOUDS AND CONVECTION, EXPECT UPPER 60S FAR INLAND TO LOW/MID 70S ALONG THE COAST. && .LONG TERM /SUNDAY THROUGH FRIDAY/... AS OF 240 AM SATURDAY...THE UPPER LEVEL PATTERN WILL REMAIN VERY STATIC THROUGH THE 7 DAY PERIOD WITH A UPPER RIDGE FROM TEXAS INTO THE SOUTHERN PLAINS AND A EAST COAST UPPER TROUGH. THE MODELS ARE IN VERY GOOD AGREEMENT ON THIS BUT AS IS TO BE EXPECTED THEY DIFFER ON DAY TO DAY SHORTWAVE DETAILS. GIVEN THAT FORECASTING THESE NORMALLY LOW AMPLITUDE FEATURES IN THE WEAKER SUMMERTIME FLOW IS DIFFICULT AT BEST AT LONGER TIME SCALES AND THE CONTRIBUTION FROM MESO-SCALE PROCESSES, THE PRECIPITATION FORECAST WILL BE THE MOST DIFFICULT AND THE LOWEST CONFIDENCE PORTION OF THE FORECAST. THUS AN EMPHASIS WILL BE PLACED MORE ON A TYPICAL DIURNAL PATTERN THOUGH THE UPPER PATTERN WILL BE FAVORABLE FOR NOCTURNAL INTRUSIONS OF MCS SYSTEMS IN THE NORTHWEST FLOW ALOFT. THERE IS MORE AGREEMENT WITH REGARDS TO THE EXPECTED TEMPERATURES DURING THE PERIOD WITH THE DETERMINISTIC AND ENSEMBLE MODEL FORECASTS SUPPORTING NORMAL TO SLIGHTLY ABOVE NORMAL TEMPERATURES THROUGH THE PERIOD. SUNDAY/SUNDAY NIGHT...THIS APPEARS TO BE THE DRIEST PERIOD OF THE LONG TERM FORECAST AS SHORT WAVE RIDGE BUILDS INTO THE AREA IN THE WAKE OF OVERNIGHT SHORT WAVE PASSAGE. HOWEVER SUBTLE FORCING DURING AFTERNOON PEAK HEATING MAY SPARK AN ISOLATED SHOWER OR TSTORM. TEMPERATURES WILL BE NEAR NORMAL LEVELS FOR THE SECOND HALF OF THE WEEKEND. NEXT WEEK...AS MENTIONED ABOVE THE LONG WAVE TROF WILL BECOME ESTABLISHED OVER THE EASTERN STATES AS THE STRONG UPPER RIDGE PERSISTS OVER THE SOUTHERN PLAINS. THIS WILL LEAD TO BETTER PRECIP CHANCES ESPECIALLY WHEN SHORT WAVE ENERGY MOVING THRU THE UPPER TROF COINCIDES WITH THE DIURNAL HEAT CYCLE WITH SHOWERS/TSTORMS BECOMING MORE NUMEROUS DURING THE AFTERNOON AND INTO THE EVENING. DIFFICULT TO TIME THE SHORT WAVES THIS FAR OUT IN TIME BUT WILL CONTINUE THE BETTER POPS DURING THE DIURNAL CYCLE BUT WILL NEED TO HANG ON TO AT LEAST A LOW CHANCE POP EACH NIGHT DUE THE COMBINATION OF LOW LEVEL MOISTURE AND NW FLOW ALOFT. UPPER RIDGE WILL ATTEMPT TO BUILD EAST LATE IN THE WEEK WHICH MIGHT HELP REDUCE PRECIP CHANCES BY FRIDAY AND INTO NEXT WEEKEND. DAYTIME MAX TEMPERATURES NEXT WEEK WILL BE SOMEWHAT DEPENDENT ON AMOUNT OF SUNSHINE EACH DAY. IF ENOUGH INSOLATION OCCURS, HIGHS WILL REACH MID TO POSSIBLY UPPER 90S THRU THE MID TO LATE WEEK PERIOD. THESE MAX TEMPS COMBINED WITH HIGH DEW POINTS WILL YIELD HEAT INDICES AOA 100, WHICH IS NOT NECESSARILY UNUSUAL FOR MID JULY. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... SHORT TERM /THROUGH 12Z SUNDAY/... AS OF 945 AM SATURDAY...PREDOMINANTLY VFR CONDS EXPECTED THROUGHOUT THE DAY. THE WEAK FRONTAL BOUNDARY OVER THE NORTHEASTERN PORTIONS OF EASTERN NC WILL HELP FOCUS CONVECTIVE DEVELOPMENT EARLY THIS AFTERNOON, THEN A STRONG SHORTWAVE AND ACCOMPANYING SURFACE LOW WILL MOVE SOUTHEAST THROUGH EASTERN NC BY LATE AFTERNOON INTO EARLY EVENING. BEST CHANCE FOR VCTS AND REDUCED AVIATION CONDITIONS WILL BE FOR PGV THOUGH ISO/EWN MAY SEE BRIEF REDUCTIONS IF SHOWERS/THUNDERSTORMS DEVELOP FAR ENOUGH SOUTH AHEAD OF THE SURFACE LOW. SINCE CONFIDENCE IN CONVECTIVE COVERAGE IS LOW AT THIS TIME, WILL HANDLE WITH VCTS/CB FOR PGV/ISO AND VCSH FOR MORE SOUTHERN EWN/OAJ. LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 240 AM SATURDAY...EXPECT MAINLY VFR TO PREVAIL, HOWEVER THERE LIKELY WILL BE BRIEF PERIODS OF SUB VFR CONDITIONS IN CONVECTION FROM TIME TO TIME. DRIER CONDITIONS ARE EXPECTED SUNDAY AS THE UPPER TROF PASSES OFFSHORE AND THE COLD FRONT MOVES SOUTH OF THE REGION. PRECIPITATION CHANCES (AND SUBSEQUENT CHANCES FOR SUB-VFR CONDITIONS) WILL BE INCREASING NEXT WEEK AS A LONG WAVE TROF BECOMES ESTABLISHED OVER THE EASTERN STATES. MUCH OF THE ASSOCIATED BETTER RAIN CHANCES SHOULD BE TIED TO THE LATE AFTERNOON/EARLY EVENING DIURNAL CYCLE. ALSO, THERE WILL BE THE TYPICAL THREAT OF SOME PATCHY LATE NIGHT/EARLY MORNING STRATUS AND FOG ESPECIALLY IN AREAS THAT RECEIVED RAINFALL. && .MARINE... SHORT TERM /THROUGH TONIGHT/... AS OF 1230 PM SATURDAY...NO SIG CHANGES ON UPDATE. LATEST SURFACE AND BUOY DATA INDICATE MOSTLY SOUTHEASTERLY WINDS 5-15 KT FROM LOOKOUT NORTH WITH SOUTHWESTERLY WINDS 10 KT OR LESS SOUTH OF THIS BOUNDARY. SEAS RANGE 2-3 FT. SURFACE WINDS WILL BECOME MOSTLY SOUTH TO SOUTHWEST 10 KT OR LESS SOUTH OF HATTERAS WITH SOUTHEAST TO EAST WINDS NORTH OF HATTERAS THROUGH THIS AFTERNOON. A STRONG SHORTWAVE ALOFT AND ASSOCIATED SURFACE LOW WILL MOVE SOUTHEAST INTO THE NORTHERN COASTAL WATERS TONIGHT ALLOWING NORTHWEST TO NORTHEAST WINDS TO OVERSPREAD THE EASTERN NC COASTAL WATERS LATE. THE LOW WILL SHIFT EAST OF THE WATERS BY SUNDAY MORNING AND MAY BRIEFLY BUILD SEAS TO 4 FT ACROSS THE NORTHERN WATERS, WITH 2-3 FT EXPECTED ACROSS THE CENTRAL AND SOUTHERN WATERS IN OFFSHORE FLOW TONIGHT. LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 240 AM SATURDAY...WINDS ARE EXPECTED TO BECOME NORTH TO NORTHEAST BEHIND THE FRONT SUNDAY BUT MODELS DIVERGE GREATLY ON THE STRENGTH OF THE POST FRONTAL FLOW. GIVEN THAT CONVECTIVE FEEDBACK IS LIKELY CONTAMINATING SOME THE STRONGER MODEL FORECASTS, WILL INSTEAD STICK CLOSER TO CLIMATOLOGY AND FORECAST WINDS AROUND 15 KT. A MORE TYPICAL SW FLOW REGIME WILL SET UP EARLY NEXT WEEK AS A HEAT INDUCED INLAND THERMAL TROF DEVELOPS WITH SFC HIGH PRESSURE WELL OFF OF THE SE COAST. IN THIS TYPICAL SUMMERTIME PATTERN, SW WINDS INCREASE DURING THE AFTERNOON AND EVENING THEN DIMINISH SOMEWHAT OVERNIGHT AND EARLY IN THE MORNING. WINDS MAY STRENGTHEN TO NEAR SCA LEVELS BY LATE TUESDAY INTO WEDNESDAY AS A WEAKENING COLD FRONT MOVES INTO THE MID ATLANTIC REGION AND STALLS NORTH OF THE WATERS. THIS PERSISTENT MODERATE SW FLOW BUILDS SEAS TO 4 TO 6 FT OVER THE OUTER SOUTHERN AND CENTRAL WATERS TUESDAY NIGHT AND WEDNESDAY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...DAG NEAR TERM...JAC/DAG SHORT TERM...DAG LONG TERM...JME/BTC AVIATION...JAC/JME/BTC/DAG MARINE...JAC/JME/BTC/DAG
Hazardous weather outlook, Jul 11, 12:38 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1238 PM EDT SAT JUL 11 2015 NCZ029-044>047-079>081-090>095-098-121645- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 1238 PM EDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING DUE TO A WEAK AREA OF LOW PRESSURE AND ITS ASSOCIATED COLD FRONT MOVING SOUTHEAST ACROSS THE AREA. SHOULD STORMS BECOME SEVERE, THE MAIN HAZARD WILL BE DAMAGING WIND GUSTS AND TORRENTIAL DOWNPOURS. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. NCZ103-104-121645- OUTER BANKS DARE-OUTER BANKS HYDE- 1238 PM EDT SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN NORTH CAROLINA THIS AFTERNOON AND EVENING DUE TO A WEAK AREA OF LOW PRESSURE AND ITS ASSOCIATED COLD FRONT MOVING SOUTHEAST ACROSS THE AREA. SHOULD STORMS BECOME SEVERE, THE MAIN HAZARD WILL BE DAMAGING WIND GUSTS AND TORRENTIAL DOWNPOURS. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Special weather statement, Jul 11, 1:15 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
115 PM EDT SAT JUL 11 2015
NCZ080-111800-
BEAUFORT-
115 PM EDT SAT JUL 11 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEAUFORT COUNTY...
AT 113 PM EDT...A STRONG THUNDERSTORM WAS NEAR GOOSE CREEK STATE
PARK...OR 7 MILES EAST OF RIVER ROAD...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BAYVIEW FERRY TERMINAL...AURORA FERRY TERMINAL...GOOSE CREEK STATE
PARK AND PANTEGO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
EASTERN NORTH CAROLINA.
LAT...LON 3559 7653 3553 7654 3556 7666 3552 7663
3551 7672 3548 7660 3539 7658 3533 7662
3534 7669 3543 7665 3534 7670 3535 7696
3544 7696 3545 7684 3548 7695 3559 7695
3563 7660
TIME...MOT...LOC 1713Z 268DEG 14KT 3551 7686Special weather statement, Jul 11, 1:17 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
117 PM EDT SAT JUL 11 2015
NCZ046-047-111800-
TYRRELL-WESTERN DARE-
117 PM EDT SAT JUL 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MAINLAND DARE AND
NORTHEASTERN TYRRELL COUNTIES...
AT 117 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLUMBIA...OR 21 MILES
SOUTH OF WEEKSVILLE...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
EASTERN NORTH CAROLINA.
LAT...LON 3596 7594 3595 7594 3596 7606 3592 7607
3595 7612 3591 7607 3593 7602 3587 7604
3587 7599 3593 7593 3579 7590 3579 7599
3585 7599 3587 7610 3585 7606 3579 7606
3579 7623 3597 7628 3600 7615
TIME...MOT...LOC 1717Z 260DEG 8KT 3589 7617The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:11 PM EDT | Special Weather Statement | MHX | Hyde | 49 min |
| Jul 10, 8:19 PM EDT | Special Marine Warning | MHX | 41 min | |
| Jul 11, 1:15 PM EDT | Special Weather Statement | MHX | Beaufort | 45 min |
| Jul 11, 1:17 PM EDT | Special Weather Statement | MHX | Tyrrell | 43 min |
| Jul 11, 1:32 PM EDT | Special Marine Warning | MHX | 58 min | |
| Jul 11, 1:39 PM EDT | Special Marine Warning | MHX | 66 min | |
| Jul 11, 2:07 PM EDT | Special Weather Statement | MHX | Washington | 53 min |
| Jul 11, 2:28 PM EDT | Special Weather Statement | MHX | Tyrrell | 62 min |
| Jul 11, 2:40 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell | 65 min |
| Jul 11, 3:26 PM EDT | Special Marine Warning | MHX | 34 min | |
| Jul 11, 3:34 PM EDT | Special Weather Statement | MHX | Pamlico | 41 min |
| Jul 11, 3:47 PM EDT | Special Weather Statement | MHX | Dare | 43 min |
| Jul 11, 3:50 PM EDT | Special Marine Warning | MHX | 40 min | |
| Jul 11, 3:52 PM EDT | Special Weather Statement | MHX | Dare | 53 min |
| Jul 11, 3:59 PM EDT | Special Weather Statement | MHX | Carteret | 61 min |
| Jul 11, 4:14 PM EDT | Special Marine Warning | MHX | 46 min | |
| Jul 11, 4:29 PM EDT | Special Weather Statement | MHX | Dare | 46 min |
| Jul 11, 4:36 PM EDT | Special Marine Warning | MHX | 54 min | |
| Jul 11, 4:40 PM EDT | Special Weather Statement | MHX | Washington | 65 min |
| Jul 11, 4:50 PM EDT | Special Weather Statement | MHX | Dare | 40 min |
| Jul 11, 5:00 PM EDT | Special Weather Statement | MHX | Beaufort | 60 min |
| Jul 11, 5:11 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 19 min |
| Jul 11, 5:12 PM EDT | Special Marine Warning | MHX | 48 min | |
| Jul 11, 5:25 PM EDT | Special Marine Warning | MHX | 65 min | |
| Jul 11, 5:38 PM EDT | Special Weather Statement | MHX | Dare | 37 min |
| Jul 11, 5:48 PM EDT | Special Marine Warning | MHX | 57 min | |
| Jul 11, 6:11 PM EDT | Special Marine Warning | MHX | 64 min | |
| Jul 11, 6:23 PM EDT | Special Marine Warning | MHX | 67 min | |
| Jul 11, 6:46 PM EDT | Special Marine Warning | MHX | 59 min | |
| Jul 11, 6:47 PM EDT | Special Weather Statement | MHX | Dare | 58 min |
| Jul 11, 7:10 PM EDT | Special Marine Warning | MHX | 65 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.